Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 43, NWS Las Vegas, NV

August 5, 2005San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2005, 6:58 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 6:58 PM PDT (01:58 UTC)
Expired
Aug 5, 2005, 9:00 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 060202
FFWVEF
CAC071-060400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM PDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 900 PM PDT(900 PM MST)

* AT 649 PM PDT(649 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER CENTRAL 
  SAN BERNARDINO COUNTY. THESE STORMS WERE NEARLY STATIONARY.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY. AREAS AFFECTED WILL BE 
  INTERSTATE 40 BETWEEN MILE MARKERS 40 AND 73. THIS AREA IS BETWEEN
  DAGGETT AND THE KELBAKER ROAD EXIT.

DOPPLER RADAR INDICATES THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS 
FALLEN OVER THIS AREA. AN ADDITIONAL ONE INCH OF RAINFALL IS 
POSSIBLE IN THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AND OVER SECONDARY ROADWAYS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
      3457 11635

$$

DAVIS
2 follow-up statements
000
WGUS75 KVEF 060256
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
750 PM PDT FRI AUG 5 2005

CAC071-060400-
SAN BERNARDINO CA-
750 PM PDT FRI AUG 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM PDT FOR CENTRAL SAN 
BERNARDINO COUNTY...

AT 750 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL THUNDERSTORMS AGGRAVATING FLASH FLOODING OVER THE 
WARNED AREA.

ALTHOUGH RAINFALL IS BEGINNING TO TAPER OFF...NATIONAL WEATHER 
SERVICE DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND THREE INCHES OF 
RAIN HAS FALLEN DURING THE PAST HOUR AND A HALF OVER A LARGE AREA. 
EXCESSIVE RUNOFF INTO SMALL STREAMS AND WASHES WILL CONTINUE OVER 
THE NEXT HOUR. THE HEAVIEST RAIN HAS OCCURRED ALONG AND NEAR 
INTERSTATE 40 BETWEEN MILE MARKERS 42 AND 48...AND BETWEEN MILE 
MARKERS 55 AND 70. THESE AREAS ARE EAST OF DAGGETT AND WEST OF THE 
KELBAKER ROAD EXIT. THE CALIFORNIA HIGHWAY PATROL HAS REPORTED 
NUMEROUS WEATHER-RELATED ACCIDENTS ALONG THIS PORTION OF INTERSTATE 
40. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION EVEN THOUGH 
RAINFALL IS BEGINNING TO DECREASE. SIGNIFICANT PONDING ALONG THE 
ROADWAYS IS LIKELY...ESPECIALLY ALONG SECONDARY ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...AS WELL AS AREAS ALONG THE BANKS OF 
CREEKS AND STREAMS. THE FLOODING IS EXPECTED TO REMAIN OVER 
PRIMARILY RURAL AREAS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT 
ATTEMPT TO CROSS FLOWING WATER IN YOUR VEHICLE OR ON FOOT.

LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
      3457 11635

$$

DAVIS
000
WGUS75 KVEF 060402
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 PM PDT FRI AUG 5 2005

CAC071-060410-
SAN BERNARDINO CA-
858 PM PDT FRI AUG 5 2005

...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY EXPIRES 
AT 900 PM PDT...

THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY WILL BE 
ALLOWED TO EXPIRE AT 900 PM. THE THUNDERSTORMS THAT BROUGHT VERY 
HEAVY RAINS EARLIER ALONG INTERSTATE 40 HAVE WEAKENED. LIGHT TO 
OCCASIONALLY MODERATE RAINFALL WILL CONTINUE THROUGH THE LATE 
EVENING OVER THIS AREA...BUT ADDITIONAL FLASH FLOODING DUE TO HEAVY 
RAINFALL IS NO LONGER EXPECTED. SOME PONDING OF ROADWAYS MAY STILL 
EXIST...ESPECIALLY ALONG SMALLER RURAL ROADS. MOTORISTS ARE STILL 
URGED TO USE CAUTION. NEVER CROSS WATER OF UNKNOWN 
DEPTH...ESPECIALLY AT NIGHT WHEN DEPTH IS MUCH HARDER TO JUDGE. 
WASHES IN THE AREA WILL ALSO CONTINUE TO RUN FOR MUCH OF THE 
OVERNIGHT HOURS.

LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
      3457 11635

$$

DAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:25 PM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT FRI AUG 5 2005

.SYNOPSIS...MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE
REGION THROUGH THE WEEKEND KEEPING TEMPERATURES NEAR NORMAL WITH A
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
&&

.SHORT TERM...WIDESPREAD CONVECTION ACROSS THE AREA THIS AFTERNOON
WITH THE STRONGEST ACTIVITY BEING OVER THE SOUTHERN PORTION OF THE
AREA. LOCALIZED HEAVY RAIN CAUSING ISOLATED FLOOD PROBLEMS WITH MAIN
AREA BEING CENTRAL MOHAVE COUNTY WHERE OVER 3 INCHES OF RAIN HAVE
FALLEN NEAR VALENTINE ON OLD ROUTE 66. THROUGH THIS EVENING
CONTINUATION OF CONVECTION WILL BE DOMINATED BY OUTFLOW BOUNDARIES
AND POSSIBILITY OF MERGING CELLS...THUS WILL NEED TO MONITOR CLOSELY
FOR THE NEED FOR ANY STATEMENTS/WARNINGS. BY SATURDAY UPPER RIDGE TO
REMAIN CENTERED OVER NV WITH MOISTURE CONTINUING TO FLOW AROUND
RIDGE. THIS ALONG WITH THE LIGHT FLOW ASSOCIATED WITH RIDGE...LITTLE
OUTLET FOR REMOVING MOISTURE NEXT FEW DAYS. TOUGH TO SEE ANY STRONG
FOCUSING MECHANISM..SO GENERAL OROGRAPHICS/PREVIOUS DAYS BOUNDARIES
WILL BE THE MAIN INITIAL FOCUS POINTS OVER THE WEEKEND. THUS WILL
CONTINUE ISOLATE/SCATTERED THUNDERSTORMS...MAINLY AFTERNOON/EVENING
THROUGH THE WEEKEND WITH BEST CHANCES BEING OVER THE SOUTHERN
PORTION OF THE CWA. BY MONDAY RIDGE PROGGED TO SHIFT A LITTLE
FURTHER EAST...BUT OVERALL LIGHT FLOW CONTINUES ACROSS THE AREA FOR
LITTLE CHANGE TO THE MONSOONAL/DIURNAL THUNDERSTORM PATTERN. TEMPS
TO REMAIN NEAR NORMAL UNDER THIS PATTERN AND GENERAL LIGHT WINDS.
&&

.LONG TERM...NOT MUCH CHANGE FROM PREVIOUS THINKING IN KEEPING AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST AREAS IN THE CWA
THROUGH THE EXTENDED PERIOD. MODELS SHOW THE HIGH TO SLOWLY SHIFT
TOWARD THE 4-CORNERS REGION WITH THE TROUGH OFF THE WEST COAST. THIS
TROUGH DOES NOT APPEAR STRONG ENOUGH TO SCOUR OUT THE LOW LEVEL
MOISTURE AND IT LOOKS LIKE WE WILL REMAIN IN THE MONSOONAL PATTERN
THROUGH THE EXTENDED. TEMPERATURES ARE EXPECT TO BE AT OR SLIGHTLY
BELOW NORMAL DUE TO THE INCREASED AFTERNOON CLOUD COVER.
&&

.AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS.
SCATTERED THUNDERSTORMS WILL AFFECT ALL APPROACH CORRIDORS MAINLY
THROUGH 03Z. STORMS WILL HAVE LITTLE MOVEMENT TODAY AND ONCE AGAIN
WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING
FOR POSSIBLE IMPACTS ON KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN/GORELOW
Hazardous weather outlook, Aug 5, 9:30 AM PDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT FRI AUG 5 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-061630-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
930 AM PDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...FRIDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL
LIKELY PRODUCE SMALL HAIL...STRONG WINDS...AND LOCALIZED HEAVY
RAIN...WHICH COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE
MIDDLE OF NEXT WEEK. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.